MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon material rupture occurred.A 15mm x 3.50mm nc quantum apex balloon was advanced to the target lesion.An attempt to inflate the balloon was made, but the balloon would not fully inflate.The device was viewed under x-ray and it was noticed that a hole in the balloon occurred, and the whole front of the balloon itself was a hole.The balloon was deflated twice and removed from the patient.After the balloon was removed, it was noticed that balloon was partially inflated.The procedure was successfully completed with another of the same device and no patient complications resulted in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a hole in the inner shaft 2mm proximal from the distal marker band.The device was functionally tested with a.014 inch guidewire.There were no issues advancing the guidewire.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported rupture.
 
Event or Problem Description
It was reported that a balloon material rupture occurred.A 15mm x 3.50mm nc quantum apex balloon was advanced to the target lesion.An attempt to inflate the balloon was made, but the balloon would not fully inflate.The device was viewed under x ray and it was noticed that a hole in the balloon occurred, and the whole front of the balloon itself was a hole.The balloon was deflated twice and removed from the patient.After the balloon was removed, it was noticed that balloon was partially inflated.The procedure was successfully completed with another of the same device and no patient complications resulted in relation to this event.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10884807
Report Number2134265-2020-15805
Device Sequence Number3005938
Product Code LOX
UDI-Device Identifier08714729783398
UDI-Public08714729783398
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0025895412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1